High Wind, Harding
- When
- June 8, 7:30 AM MST to 12:00 PM MST
- Where
- Harding forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.580, -103.496 (the zone’s center; the record gives no point)
Strong winds behind a cold front passage clipped parts of Harding County. Wind gusts to 70 mph were measured near Buffalo.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Strong winds behind a cold front passage clipped parts of Harding County. Wind gusts to 70 mph were measured near Buffalo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 8, 2:20 AM MST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 320 AM MDT WED JUN 8 2005 .SHORT TERM...CURRENT SURFACE ANALYSIS HAS SURFACE LOW OVER SOUTHEASTERN NORTH DAKOTA WITH COLD FRONT SOUTH INTO NEBRASKA AND INVERTED TROUGH EXTENDING INTO EASTERN MONTANA. ABOVE THE SURFACE...UPPER LOW CONTINUES TO SPIN OVER THE NORTHWESTERN UNITED STATES...WITH LATEST LOBE OF ENERGY LIFTING ACROSS EASTERN MONTANA. MCS CURRENTLY RACING ACROSS EASTERN DAKOTAS AND MINNESOTA. STRONGEST LOBE OF NORTHWEST UPPER LOW SHEARS OFF AND RACES FOR THE HUDSON BAY AREA WHILE REMAINING ENERGY ACROSS THE NORTHWEST LIFTS INTO SOUTH CENTRAL CANADA BY FRIDAY. IN THE MEANTIME...FORECAST AREA WILL SEE WEAK DISTURBANCES MOVE THROUGH OVER THE NEXT SEVERAL DAYS...SHEARING OFF FROM THE LARGE TROUGH OVER THE GREAT BASIN AREA. WEDNESDAY WILL BE THE QUIETEST DAY OF THE WEEK...WITH ONLY A SLIGHT CHANCE OF SHOWERS OVER NORTHEAST WYOMING AND NORTHWESTERN SOUTH DAKOTA...AND SOME WINDY CONDITIONS ACROSS THE NORTHERN SOUTH DAKOTA PLAINS. WEDNESDAY NIGHT INTO THURSDAY MORNING...WEAK LOW LEVEL JET WILL SET UP ACROSS NORTHERN NEBRASKA...SO MIGHT SEE SOME SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA. SEVERAL WEAK WAVES WILL THEN CROSS THE AREA FROM THURSDAY AFTERNOON INTO SATURDAY...KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST. TEMPERATURES WILL REMAIN SLIGHTLY BELOW AVERAGE THROUGH THE END OF THE WEEK. .LONG TERM...LONGER RANGE GUIDANCE HAS BEEN RATHER CONSISTENT BRINGING NEXT STRONG WAVE THROUGH THE NRN PLAINS ON SUN...WHICH COULD PRODUCE A GOOD AMOUNT OF PCPN THRU EARLY MON BEFORE SYS EJECTS INTO THE UPR MIDWEST. THEREAFTER...ZONAL FLOW TO SLIGHT RIDGING DEVELOPS ACRS THE CWFA WITH MAJORITY OF JET ENERGY REMAINING TO OUR NORTH. THUS...WILL KEEP FCST DRY BEGINNING MON. THIS TYPE OF PATTERN WILL KEEP TEMPS NEAR CLIMO. && .AVIATION...UPR LOW OVR SERN MT WILL DRIFT SLOWLY EWD TDY. SOME MVFR TO LOCALIZED IFR CIGS POSSIBLE NEAR KSHR ALONG TWEB RTE 259 AND ON THE ND PTN OF TWEB RTE 260 THROUGH NOON. VFR CONDS ALL OTHER RTES...WITH GUSTY W WINDS DEVELOPING ALONG TWEB RTE 260 THIS MRNG. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE WY...NONE && RUDGE/JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 619 AM MDT WED JUN 8 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-091300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 619 AM MDT (719 AM CDT) WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455663.